You are here

Joint/muscle pain ups the ante after 5 years

Categories:

Hi all,

I was diagnosed with CML 5 years ago (next week actually), and I've been on Imatinib 400mg ever since. Up until a few months ago the side effects have been manageable enough. Nausea, fatigue and muscle cramps mainly.

I've recently changed job where my commute now involves a 20 min walk (10 min each way). The joint pain is now almost constant and I've got mild to moderate edema in my legs. I was hoping the walk would help me get back in shape.

If I described the pain, it's like my muscles are no longer as elastic as they used to be. Everything seems to have tightened up. Feels like flu aches in my neck, back arms, hands and legs. Could this just be after 5 years of not exercising regularly?

 

Anybody else experienced something similar?

I'm seeing my GP on Monday to discuss this, and I'm back in with my hematologist next month.

Apologies for the moaning. I know we all of our own problems to deal with.

Thanks for reading,

Alan.

Hi Alan
Has the joint pain started since you changed onto the generic Imatinib? Or prior to changing.

Hi,

I'm still on Glivec. They seem to still be supplying us with it here in Ireland.

If it helps I had arthritis before cml. Regarding cramps I find eating bananas the best thing to stop them and for joint pain I manage my diet avoid foods out of the nightshade group. Eat healthy and take diclofenac to limit the inflammation.
Hope this info helps.